Hdl Handle:
http://hdl.handle.net/10675.2/960
Title:
Granulomatous Conduit for Intrathecal Infusion of Morphine and Bupivacaine
Authors:
Webb, David M; Schneider, John R; Lober, Robert M.; Vender, John R.
Abstract:
Intrathecal Drug Delivery Systems (IT-DDS) have gained widespread acceptance as a therapeutic alternative to high dose parenteral opioids for unremitting chronic pain. Granuloma formation has been reported as a side effect in association with the greater use of IT-DDS. Etiological factors include infection, reaction to catheter material, and trauma at the site of implantation. The most widely accepted etiology is the use of intrathecal morphine, with granuloma formation dependent on morphine dosage. We present the case of a woman with unremitting GI pain and IT-DDS placement who developed a granuloma at the hub of the catheter which formed a sealed conduit that re-established drug flow between the pump and catheter.
Publisher:
American Society of Regional Anesthesia and Pain Medicine
Issue Date:
Nov-2010
URI:
http://hdl.handle.net/10675.2/960
Type:
Presentation
Language:
en_US
Appears in Collections:
Department of Anesthesiology and Perioperative Medicine Posters

Full metadata record

DC FieldValue Language
dc.contributor.authorWebb, David M-
dc.contributor.authorSchneider, John R-
dc.contributor.authorLober, Robert M.-
dc.contributor.authorVender, John R.-
dc.date.accessioned2013-02-27T04:24:30Z-
dc.date.available2013-02-27T04:24:30Z-
dc.date.issued2010-11-
dc.identifier.urihttp://hdl.handle.net/10675.2/960-
dc.description.abstractIntrathecal Drug Delivery Systems (IT-DDS) have gained widespread acceptance as a therapeutic alternative to high dose parenteral opioids for unremitting chronic pain. Granuloma formation has been reported as a side effect in association with the greater use of IT-DDS. Etiological factors include infection, reaction to catheter material, and trauma at the site of implantation. The most widely accepted etiology is the use of intrathecal morphine, with granuloma formation dependent on morphine dosage. We present the case of a woman with unremitting GI pain and IT-DDS placement who developed a granuloma at the hub of the catheter which formed a sealed conduit that re-established drug flow between the pump and catheter.en_US
dc.language.isoen_USen_US
dc.publisherAmerican Society of Regional Anesthesia and Pain Medicineen_US
dc.subjectAnesthesiaen_US
dc.subjectGranulomaen_US
dc.subjectPain medicineen_US
dc.subjectIntrathecal deviceen_US
dc.titleGranulomatous Conduit for Intrathecal Infusion of Morphine and Bupivacaineen_US
dc.typePresentationen_US
dc.contributor.corporatenameDepartment of Anesthesiology and Perioperative Medicineen_US
dc.contributor.corporatenameDepartment of Neurosurgeryen_US
All Items in Scholarly Commons are protected by copyright, with all rights reserved, unless otherwise indicated.